# SDR 2018FA0000226

- Difficulty date: October 11, 2017
- Submitted: July 16, 2018
- Operation: General aviation
- Aircraft: N98CL
- Make and model: Bell 206L-4
- Aircraft serial: 52308
- System (JASC): 7714 · Engine RPM Indicating System
- Part: Shaft
- Part number: 22A656
- Part serial: 6897
- Condition: Sheared
- Location: Tach Generator
- Component: Transmission, Bell
- Component part number: 206040004115
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED LOSS OF HYDRAULICS.  RETURNED TO AIRPORT.  MECHANIC REMOVED HYDRAULIC PUMP WHICH IS BOLTED TO THE TACHOMETER GENERATOR.  THEN REMOVED TACHOMETER GENERATOR THAT IS BOLTED TO THE MAIN TRANSMISSION.  DURING REMOVAL OF TACHOMETER GENERATOR THE MECHANIC FOUND THAT THE DRIVE SHAFT OF THE TACHOMETER WAS SHEARED.  SINCE THE HYDRAULIC PUMP IS DRIVEN OFF OF THE TACHOMETER GENERATOR SHAFT, WHEN THE SHAFT SHEARED IT NO LONGER DROVE THE HYDRAULIC PUMP WHICH CAUSED THE HYDRAULIC FAILURE.
